Nebraska, 2004Tornado in Nebraska, June 20, 2004
June 20, 2004 · NWS CYS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 12:15 PM MST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 12:15 PM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
115 PM MDT SUN JUN 20 2004
.SHORT TERM...MAIN CONCERN IN SHORT TERM IS CHANCES OF THUNDERSTORMS
AND POTENTIAL FOR SEVERE WEATHER. FORECAST AREA IN BRIEF LULL
BETWEEN WAVES...ONE DEPARTING THE PANHANDLE AND NEXT WORKING ITS WAY
ACROSS WESTERN AND CENTRAL WY. A FEW THUNDERSTORMS IN AREA NOW
SHOULD BECOME MORE NUMEROUS GIVEN APPROACH OF NEXT WAVE. THINK
INITIAL RISK FOR SEVERE WEATHER WILL BE IN COLORADO DURING REMAINDER
OF THE AFTERNOON...BUT STORMS MOVING IN FROM THE WEST WILL BE
ENCOUNTERING STEEPER LAPSE RATES AND STRONGER VERTICAL SHEAR. THINK
SPC DAY ONE ON RIGHT TRACK.
THE SECOND WAVE SHOULD BE MOVING OUT DURING THE EARLY MORNING
HOURS...AND WINDS SWITCH TO THE NORTH AS SURFACE COLD FRONT DROPS
IN. LOW LEVEL MOISTURE FIELDS FROM THE MODELS SHOWING LESS MEAN
RELATIVE HUMIDITY AFTER FRONTAL PASSAGE...SO NOT EXPECTING
WIDESPREAD LOW CLOUDS OR PRECIP. WILL KEEP A SMALL CHANCE OF
SHOWERS ON MONDAY GIVEN COLD MID-LEVEL TEMPS.
.LONG TERM...MON NGT AND BEYOND...NW FLOW ALOFT PREVAILS THRU NEXT
WEEKEND WITH A SERIES OF WEAK UPPER FTRS BRUSHING BY NE OF AREA.
SERIES OF WEAK FROPAS ALSO...ONE ARND SNRS WED...WITH STGR ONE WED
NGT. MODELS ARENT QUITE AS COOL AS THEY WERE YDA BEHIND THESE
SYSTEMS. AFT SOME LINGERING SHWRS EARLY MON EVNG FAR SE SXNS...IT
APPEARS THAT TUE AND WED WILL BE MOSTLY DRY...GFS LOOKS TOO MOIST IN
LOWER LAYERS ON WED AFTN/EVNG. HAVE LEFT IN CHCS OF LATE DAY TSTMS
FOR THU THRU SUN...WITH THE EMPHASIS MORE IN AND NEAR THE SE WY
MTNS. TEMPS START TO RECOVER LATE NEXT WEEKEND TO MORE NORMAL
LEVELS.
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jun 20, 9:41 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MDT SUN JUN 20 2004
NEZ001>003-019>021-054-055-WYZ059>070-211130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1041 AM MDT SUN JUN 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PLAINS OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN HAZARD IS EXPECTED TO BE LARGE
HAIL AND STRONG WINDS.
WEAKER THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGHOUT THE
AFTERNOON AND EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY EXCEPT TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING
FROM FROM THE LARAMIE RANGE EASTWARD. SPOTTERS IN SOUTHEAST WYOMING
MAY NEED TO BE ACTIVATED BY LATE AFTERNOON...WHILE SPOTTERS IN THE
WESTERN NEBRASKA PANHANDLE WILL MORE LIKELY BE NEEDED DURING THE
EVENING HOURS.
BANN
In the hours before
Local storm report, Jun 20, 3:56 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WILDCAT HILLS 41.70N 103.67W
06/20/2004 6.00 INCH SCOTTS BLUFF NE PUBLIC
HAIL OCCURRED ON BORDER OF BANNER AND SCOTTS BLUFF
COUNTIES.
&&
KMDLocal storm report, Jun 20, 4:41 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF ISSUANCE
NATIONAL WEATHER SERVICE CHEYENNE WY
540 MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WILDCAT HILLS 41.70N 103.67W
06/20/2004 6.00 INCH SCOTTS BLUFF NE PUBLIC
HAIL OCCURRED ON BORDER OF BANNER AND SCOTTS BLUFF
COUNTIES.
&&
KMDLocal storm report, Jun 20, 4:56 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 9 S MCGREW 41.62N 103.42W
06/20/2004 0.88 INCH BANNER NE TRAINED SPOTTER
&&
KMDTornado, Cheyenne
- When
- June 20, 5:35 PM MST to 5:38 PM MST
- Where
- Cheyenne County, 1 mi S of Gurley
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.300, -102.983
Rope tornado briefly touched down over open country.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and High Wind in Colorado, June 20, 200419 injured · $2,000 · 56 kt wind · 6 events
- Tornadoes and Flash Flood in Colorado, June 20, 20041 injured · $1.0 million · F1 · 25 events
- Hail and Damaging Wind in Kansas, June 20 to 21, 2004$25,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 20, 2004$16,000 · 58 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 20, 20041.25 in hail · 14 events
- Lightning Strike in Florida, June 20, 20041 injured · 1 event
- Flooding and Damaging Winds in Oklahoma, June 20 to 21, 2004$5,000 · 64 kt wind · 7 events
- Hail in Kansas, June 20, 20040.88 in hail · 6 events
- Hail in Nebraska, June 20, 20040.75 in hail · 4 events
- Hail in Texas, June 20, 20040.88 in hail · 3 events
- Hail in Wyoming, June 20, 20041.75 in hail · 3 events
- Hail in South Dakota, June 20, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408389.